hello, just wondered if anyone has any advice, im currently taking 40mg of fluoxetine but feel this is not quite enough, my doc wont prescribe me 60mg dose but instead has given me 10mg buspirone to take alongside the fluoxetine. has anybody taken this combination of meds and is it helpful? doc recommended changing my meds altogether but that would mean having no meds in my system properly for about 6 weeks and i cant afford to let myself go through that change as i have 5 young children and it would be horrendous.any advice will be helpful, thanks.
I've been on fluoxetine in the past with only moderate benefit. I remember my psychiatrist recommending augmentation with buspirone - it is supposed to be pretty effective in boosting the effect of fluoxetine. however, we just decided to switch to lexapro instead. i did not have to go without any meds though. we just started the lexapro slowly as i slowly decreased the fluoxetine. fluoxetine stays in your body for several weeks, so withdrawal effects are less likely (and/or less severe) than with other SSRIs. i would speak to your dr. about a slow transition from one med to the other... or give the buspirone a try. buspirone is supposed to be similar to valium in terms of it's anti-anxiety properties. so if you are having trouble with anxiety or panic, this might be a good combination for you.
I really would consider switching. Many folks don't respond to that class of drugs, some get more anxiety from it, me being one of those people. I was switched over to a mood stabilizer which has dramatically reduced my depression to almost nothing, and I have refractory(hard to treat) depression. I only saw a mild difference with the buspar, though what I liked was that it wasn't a tranq, so it doesn't cause sleepiness. I do suggest if you don't have a psychiatrist to get one. There are a ton of different combos of meds if required which a family doctor is simply not educated enough in that field. They only take 1-2 courses on basic psychiatry, so it's worth the investment to see a pdoc. Like others have said, it's a much easier withdrawal then many of the similar drugs. A good shrink can closely monitor you and augment if you are having a difficult time withdrawing.
I have tried both serperately but found buspirone more helpful, why your doctor recommend you take both at the same time I don't know because I personally don't think it's healthy for you, I'd see someone seperate from your doctor and see what they recommend.
I started fluoxetine about two months ago and my anxiety got worse but depression got better so my psychiatrist added 10 mg of buspar 5 in the morning and 5 at night (just 2 weeks on that) it has helped me get through the day and helped me get out of the house a little I see my psychiatrist on Tuesday so I will let you know what happens but I would try the two together because they do seem to work well together
I know the feeling. I started with 20 mg of prozac and then went to 40. My depression got better but my anxiety seemed to get worse. I even started having small but daily panic attacks. My doctor just started me on buspar 2 times per day , once in the am and then in pm. I only hope this helps . I hate this and all the other meds I am taking but living with anxiety every day is a horrible feeling!!!!!
As a current consumer of both, I am having troubles with the medication. I have also done research and have been told to stay away from using both of those together. For they can cause serious side-effects which I'm suffering from- most common for me is an extreme increase in blood pressure and heart-rate.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.